Alert archive / Florida / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 140, NWS Jacksonville, FL
NWS Jacksonville, FL issued this severe thunderstorm warning at Jul 22, 2021, 8:01 PM EDT for Clay County, Duval County, Saint Johns County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 22, 2021, 8:01 PM EDT (00:01 UTC)
- Expired
- Jul 22, 2021, 8:45 PM EDT
- In force
- 44 min
- Issued by
- NWS Jacksonville, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Clay County, FL, Duval County, FL, Saint Johns County, FL
The radar
The Jacksonville radar (KJAX), 33 km from the middle of the area, began a volume at 00:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 22, 8:05 PM EDT | TSTM WND DMG | 2 E Jacksonville Heigh, FL | TREE DOWN ON JAMMES ROAD JUST SOUTH OF 103RD ST. RADAR ESTIMATED TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 00:00Z, 0.0 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1269 J/kg
- Mixed-layer CIN
- -56 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 83 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
349 WUUS52 KJAX 230001 SVRJAX FLC019-031-109-230045- /O.NEW.KJAX.SV.W.0140.210723T0001Z-210723T0045Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Jacksonville FL 801 PM EDT Thu Jul 22 2021 The National Weather Service in Jacksonville has issued a * Severe Thunderstorm Warning for... Northern St. Johns County in northeastern Florida... North central Clay County in northeastern Florida... Southeastern Duval County in northeastern Florida... * Until 845 PM EDT. * At 801 PM EDT, a severe thunderstorm was located over Nas Jax, or near Orange Park, moving southeast at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * Locations impacted include... Jacksonville, Orange Park, Unf, Mandarin, Fruit Cove, Ponte Vedra Beach, Sawgrass, Baymeadows, Nocatee and Ortega. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Large hail and damaging winds and continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3017 8186 3035 8177 3030 8137 2997 8129 TIME...MOT...LOC 0001Z 300DEG 16KT 3024 8169 HAIL...<.75IN WIND...60MPH $$ 23
2 follow-up statements
243 WWUS52 KJAX 230016 SVSJAX Severe Weather Statement National Weather Service Jacksonville FL 816 PM EDT Thu Jul 22 2021 FLC019-031-109-230045- /O.CON.KJAX.SV.W.0140.000000T0000Z-210723T0045Z/ St. Johns FL-Clay FL-Duval FL- 816 PM EDT Thu Jul 22 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR NORTHERN ST. JOHNS...NORTH CENTRAL CLAY AND SOUTHEASTERN DUVAL COUNTIES... At 815 PM EDT, a severe thunderstorm was located near Nas Jax, or near Mandarin, moving southeast at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Jacksonville, Orange Park, Unf, Mandarin, Fruit Cove, Ponte Vedra Beach, Sawgrass, Baymeadows, Nocatee and Ortega. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3017 8182 3032 8170 3030 8137 2997 8129 TIME...MOT...LOC 0015Z 300DEG 16KT 3021 8162 HAIL...<.75IN WIND...60MPH $$ 23
707 WWUS52 KJAX 230025 SVSJAX Severe Weather Statement National Weather Service Jacksonville FL 825 PM EDT Thu Jul 22 2021 FLC019-031-109-230045- /O.CON.KJAX.SV.W.0140.000000T0000Z-210723T0045Z/ St. Johns FL-Clay FL-Duval FL- 825 PM EDT Thu Jul 22 2021 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 845 PM EDT FOR NORTHERN ST. JOHNS...NORTHEASTERN CLAY AND SOUTHEASTERN DUVAL COUNTIES... At 825 PM EDT, a severe thunderstorm was located near Baymeadows, or near Mandarin, moving southeast at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Orange Park, Unf, Mandarin, Ponte Vedra Beach, Fruit Cove, Sawgrass, Baymeadows, Nocatee, Durbin and San Pablo. PRECAUTIONARY/PREPAREDNESS ACTIONS... For your protection move to an interior room on the lowest floor of a building. This thunderstorm is capable of producing all types of severe weather including extremely large hail, destructive straight line winds and tornadoes. Move quickly to a safe shelter, such as an interior room, a bathroom or closet or basement. Continuous cloud to ground lightning is occurring with this storm. Move indoors immediately. Lightning is one of nature's leading killers. Remember, if you can hear thunder, you are close enough to be struck by lightning. Torrential rainfall is occurring with this storm, and may lead to flash flooding. Do not drive your vehicle through flooded roadways. && LAT...LON 3016 8174 3029 8163 3030 8137 2997 8129 TIME...MOT...LOC 0025Z 300DEG 16KT 3019 8158 TORNADO...POSSIBLE HAIL...<.75IN WIND...60MPH $$ 23
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 22, 7:53 PM EDT, 8 minutes earlier.
Area forecast discussion, Jul 22, 7:53 PM EDT, 8 minutes before
Area Forecast Discussion National Weather Service Jacksonville FL 753 PM EDT Thu Jul 22 2021 .AVIATION... [Through 00Z Saturday] There is a axis of convection that initialized over Baker county from an outflow boundary that is shifting southeastward that will continue to over southern Duval county into St. John's county. There is prevailing and TEMPO groups for convection with gusty winds and reduced MVFR VSBYS including Duval Terminals and St. Augustine through 0130z. Conditions will improve for these terminals after the thunderstorms have passed through the First Coast with VFR conditions returning for the rest of the nocturnal hours for all terminals with the exception of some intermittent MVFR hybrid of stratus and patchy fog near KGNV and KVQQ between 09z and 12z. Convection may kick start a little earlier tomorrow across coastal Northeast Florida with predominate and enhanced east coast seabreeze east of Interstate 95 with weak northwest wind over inland areas. This will lead to numerous to widespread afternoon and evening showers and thunderstorms. The convection Friday will also have some upper level enhancement as a series of shortwaves dig into the southeast with northwest flow aloft. Isolated strong to severe thunderstorms will be possible Friday. The main potential hazards Friday will be wind gusts to 40-60 mph, heavy rainfall, and frequent lightning, particularly in the 18 to 00z timeframe for northeast Florida and north central Florida area terminals. && .PREV DISCUSSION [248 PM EDT]... .NEAR TERM [Through Tonight]... West to Northwest steering flow south of the weak frontal boundary across GA/SC will combine with daytime heating and Precipitable Water Amounts (PWATs) close to 2 inches and kick off another round of scattered to numerous showers and thunderstorms this afternoon and evening. The westerly flow will push the heat/humidity all the way to the Atlantic Coastal Counties/I-95 corridor with Max Temps reaching into the lower to middle 90s and combined with dewpoint temps only mixing out into the lower/middle 70s, expect peak heat index values close to 105 degrees in some locations of NE FL. As storms break out in the westerly flow across SE GA and track towards the Atlc Coast expect interaction with the pinned East Coast sea breeze front between the I-95 corridor and the beaches, which will likely become strong to isolated severe during the 5pm-10pm time frame, especially from Jacksonville southward along the I-95 corridor into St Augustine and Palm Coast around sunset. Main impacts will be strong/severe wind gusts of 50-60 mph and heavy rainfall. Storm motion will generally be from the West in the 10 mph to 20 mph range. Scattered to numerous thunderstorm activity this evening will fade around midnight as it pushes into the Atlc Coastal waters or weakens over inland areas, with a few lingering scattered showers/isolated storms during the overnight hours. Humid/muggy lows in the mid/upper 70s are expected. .SHORT TERM [Friday Through Saturday Night]... The weak frontal boundary will move south through our area on Friday, enhancing our sea-breeze convection and leading to numerous to widespread afternoon and evening showers and thunderstorms. The convection Friday will also have some upper level enhancement as a series of shortwaves dig into the southeast and northwest flow aloft of the area. Isolated strong to severe thunderstorms will be possible Friday. The main potential hazards Friday will be wind gusts to 50-60 mph, heavy rainfall, and frequent lightning. The weak surface frontal boundary is forecast to push south of I-10 by Friday evening, resting south of the Ocala area by Saturday morning. The upper level shortwaves will allow an area of low pressure to deepen along the frontal boundary over our FL Atlantic coastal waters. This will increase northeasterly onshore flow on Saturday and advect in some drier air into the area. Those northeasterly winds could also lead to some minor coastal flooding issues along the Atlantic coast, ICWWs, and along the St. Johns River basin during times of high tide, which will already be elevated due to a full moon. .LONG TERM [Sunday Through Thursday]... Model agreement and confidence lowers significantly as we head into next week as models are still in disagreement with how to handle the development of the coastal low/trough to our east or southeast. General consensus is that the feature will dissipate next week and drift away or stretch apart. With generally onshore flow gradually returning moisture to the area, we'll see hot and muggy conditions with scattered diurnal convection. The highest chances for showers and north-central FL area (Gainesville/Palatka/Ocala), though again this could all change depending on how the coastal low/trough situation evolves. .MARINE... A weak frontal boundary will slowly push south through our area on Friday. In its wake, northeast winds around 15 knots will develop Saturday and offshore seas will build to 3 to 4 feet over the weekend. Wind speeds and seas are forecast to be lower next week under the influence of high pressure. Rip Currents: Low risk of rip currents at all area beaches through Friday. Moderate risk this weekend. .FIRE WEATHER... Transport and 20 foot winds will be elevated over the area this afternoon as a frontal boundary approaches us and along the coastline this weekend as an area of low pressure develops to our east or southeast. This will lead to marginally high dispersions in the afternoon today and along the coastline Friday. Low daytime dispersions anticipated in inland SE GA Friday. Otherwise, relative humidity will remain well above critical thresholds for the next several days, so no red flag conditions are anticipated. .HYDROLOGY... Water levels continue to steadily recede through minor flood stage along the Santa Fe River. Meanwhile rises continue along the Satilla River near Offerman. A full moon on Saturday combined with a shift to moderate northeast onshore flow could lead to nuisance flooding at sites along the Atlantic Coast, ICWWs, and St. Johns River during high tide cycles. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 91 71 91 70 / 20 40 20 20 0 SSI 76 87 78 89 77 / 40 30 10 20 10 JAX 75 90 75 90 75 / 50 70 20 30 10 SGJ 75 88 75 88 75 / 60 60 30 30 10 GNV 75 92 74 91 72 / 30 70 60 40 10 OCF 75 91 74 90 73 / 20 80 70 50 10 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AM...None. &&
In the hours before
Special weather statement, Jul 22, 6:33 PM EDT, 1 hour 28 minutes before
Special Weather Statement National Weather Service Jacksonville FL 633 PM EDT Thu Jul 22 2021 FLZ023-024-031-122-425-GAZ364-222315- Baker FL-Western Duval FL-Inland Nassau FL-Bradford FL- Northern Columbia FL-Western Charlton GA- 633 PM EDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN NASSAU...NORTHERN BRADFORD...BAKER...EAST CENTRAL COLUMBIA...WEST CENTRAL DUVAL AND SOUTH CENTRAL CHARLTON COUNTIES UNTIL 715 PM EDT... * At 633 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm 7 miles west of Taylor, or 20 miles northeast of Lake City, moving southeast at 25 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Taylor, Macclenny, Glen St. Mary and Sanderson. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3052 8243 3038 8196 3012 8211 3036 8252 TIME...MOT...LOC 2233Z 298DEG 21KT 3041 8240 23
Special weather statement, Jul 22, 7:07 PM EDT, 54 minutes before
Special Weather Statement National Weather Service Jacksonville FL 707 PM EDT Thu Jul 22 2021 FLZ033-125-132-232-325-425-222345- Eastern Clay FL-Western Clay FL-Western Duval FL- South Central Duval FL-Coastal Duval FL-Inland St. Johns FL- 707 PM EDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN ST. JOHNS...NORTHERN CLAY AND SOUTH CENTRAL DUVAL COUNTIES UNTIL 745 PM EDT... * At 707 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm near Bellair-Meadowbrook Terrace, or near Orange Park, moving southeast at 10 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Orange Park, Green Cove Springs, Middleburg, Mandarin, Fruit Cove, Fleming Island, Oakleaf Plantation, Bellair-Meadowbrook Terrace, Switzerland and Cecil Field. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 2990 8166 3010 8198 3027 8185 3012 8149 TIME...MOT...LOC 2307Z 302DEG 10KT 3017 8180 23
Local storm report, Jul 22, 7:30 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
730 PM EDT THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM TSTM WND DMG 2 S MACCLENNY 30.25N 82.12W
07/22/2021 BAKER FL PUBLIC
REPORT FROM MPING: TREES UPROOTED OR SNAPPED
NEAR STATE ROAD 121 AND JEFF STARLING ROAD.
&&
KCLocal storm report, Jul 22, 7:34 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
734 PM EDT THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0715 PM TSTM WND DMG 3 S MACCLENNY 30.24N 82.13W
07/22/2021 BAKER FL TRAINED SPOTTER
PINE TREE DOWN NEAR THE INTERSECTION OF
STATE ROAD 121 AND SOUTHERN STATE NURSERY
ROAD. TREE ESTIMATED 6 INCHES IN DIAMETER.
RADAR ESTIMATED TIME.
&&
KCLocal storm report, Jul 22, 7:40 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
740 PM EDT THU JUL 22 2021
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0730 PM FLOOD 1 SSE MACCLENNY 30.27N 82.12W
07/22/2021 BAKER FL FIRE DEPT/RESCUE
TURKEY CREEK HAS OVERFLOWED ITS BANK AND
FLOODED A ROADWAY SOUTH OF LOWDER ST.
&&
KCSpecial weather statement, Jul 22, 7:45 PM EDT, 16 minutes before
Special Weather Statement National Weather Service Jacksonville FL 745 PM EDT Thu Jul 22 2021 FLZ125-133-225-325-425-230030- Coastal St. Johns FL-Western Duval FL-South Central Duval FL- Trout River FL-Coastal Duval FL- 745 PM EDT Thu Jul 22 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL ST. JOHNS AND SOUTHEASTERN DUVAL COUNTIES UNTIL 830 PM EDT... * At 745 PM EDT, National Weather Service meteorologists were tracking a strong thunderstorm over San Marco, or near Jacksonville, moving east at 30 mph. * Winds in excess of 45 mph and minor flooding due to heavy rainfall is possible with this storm. * Locations impacted include... Jacksonville, Unf, Arlington, Ponte Vedra Beach, Sawgrass, Baymeadows, Ortega, Craig Field, San Pablo and Palm Valley. PRECAUTIONARY/PREPAREDNESS ACTIONS... These winds can down small tree limbs and branches, and blow around unsecured small objects. Seek shelter in a safe building until the storm passes. Torrential rainfall is occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. To report severe weather, contact your nearest law enforcement agency. You can also share your report with NWS Jacksonville on Facebook and Twitter. && LAT...LON 3023 8175 3039 8168 3030 8139 3005 8131 TIME...MOT...LOC 2345Z 292DEG 25KT 3028 8165 23
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 22, 8:40 PM EDT | Special Marine Warning | JAX | 95 min | |
| Jul 22, 8:45 PM EDT | Severe Thunderstorm Warning | JAX | Duval, Saint Johns | 30 min |
| Jul 22, 10:52 PM EDT | Special Weather Statement | JAX | Suwannee | 38 min |
| Jul 23, 1:43 PM EDT | Special Weather Statement | JAX | Flagler | 47 min |
| Jul 23, 2:34 PM EDT | Special Weather Statement | JAX | Gilchrist, Suwannee | 56 min |
| Jul 23, 2:50 PM EDT | Special Weather Statement | JAX | Marion | 55 min |
| Jul 23, 2:59 PM EDT | Special Weather Statement | JAX | Putnam | 46 min |
| Jul 23, 3:19 PM EDT | Special Weather Statement | JAX | Gilchrist | 56 min |
| Jul 23, 3:54 PM EDT | Special Weather Statement | JAX | Marion | 51 min |
| Jul 23, 3:56 PM EDT | Special Weather Statement | JAX | Flagler | 49 min |
| Jul 23, 4:04 PM EDT | Areal Flood Warning | JAX | Flagler, Putnam | 116 min |
| Jul 23, 4:09 PM EDT | Areal Flood Warning | JAX | Marion, Putnam | 2 hr |
| Jul 23, 4:13 PM EDT | Special Weather Statement | JAX | Putnam | 47 min |
| Jul 23, 4:18 PM EDT | Severe Thunderstorm Warning | JAX | Marion | 42 min |
| Jul 23, 4:37 PM EDT | Severe Thunderstorm Warning | JAX | Clay, Putnam | 38 min |
| Jul 23, 4:41 PM EDT | Special Weather Statement | JAX | Columbia, Union | 49 min |
| Jul 23, 4:46 PM EDT | Areal Flood Warning | JAX | Clay, Putnam | 119 min |
| Jul 23, 5:15 PM EDT | Special Weather Statement | JAX | Clay | 45 min |
| Jul 23, 5:20 PM EDT | Severe Thunderstorm Warning | JAX | Baker, Bradford, Clay, Duval | 40 min |
| Jul 23, 5:32 PM EDT | Areal Flood Warning | JAX | Bradford, Clay | 3 hr |
| Jul 23, 5:52 PM EDT | Areal Flood Warning | JAX | Bradford, Clay, Putnam | 113 min |
| Jul 23, 6:02 PM EDT | Special Weather Statement | JAX | Baker | 58 min |
| Jul 23, 6:14 PM EDT | Areal Flood Warning | JAX | Baker, Bradford, Clay, Duval, Union | 2 hr |
| Jul 23, 7:02 PM EDT | Areal Flood Warning | JAX | Baker | 118 min |
| Jul 23, 7:42 PM EDT | Special Weather Statement | JAX | Union | 33 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.